MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Unspecified Infection (1930); Necrosis (1971); Swelling (2091)
Date of Event 06/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's weight: (b)(6).The actual device has not returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did find one other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.(b)(4).
 
Event or Problem Description
This report is being submitted in response to user facility medwatch report (b)(4) was received from the fda on august 28, 2017.The event description states the following: "patient underwent a heart catheterization with angio-seal vip 6f to right groin over one month ago.The patient underwent heart catheterization from a right femoral approach an angio seal closure device less than 10 days ago.The patient presented with signs of right groin infection including multiple areas of erythema and small pustules.Act angiogram revealed phlegm on versus fluid collections.Upon entering the subcutaneous tissue, multiple pockets of purulent fluid were encountered.Multiple cultures of this fluid were sent.Tomramycin and vancomycin antibiotics beads were placed under the muscle flap directly onto the arterial wall and on top of the muscle flap.Infected necrotic tissue was sharply debrided from the subcutaneous tissues.The wound was then irrigated with bacitracin and polymyxin antibiotic irrigation.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device has not been returned for evaluation.No evaluation could be conducted due to the device not being returned.There is no evidence that this event was related to a device defect or malfunction.With no return of the actual device the exact cause of the reported event cannot be definitively determined.

Brand Name
6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6893037
Report Number3013394970-2017-00381
Device Sequence Number699432
Product Code MGB
UDI-Device Identifier15414734054598
UDI-Public15414734054598
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberN/A
Device Catalogue Number610130
Device Lot Number5950786
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer09/26/2017
10/26/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date10/18/2017
11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age54 YR
Patient Weight76